Ask a doctor

New Lines Forming After Restylane Injection?

I had 1/2 restylane syringe injected into my nasolabial folds about 3 weeks ago. While these lines improved (though are slowly coming back) I have noticed that on one side I have a new line, almost like an offshoot from my nose. Almost like the skin can't fold like it usually does and is finding a new way. What causes this, and is there a way to fix it? It is on the side that was deeper initially.

Doctor Answers (10)

You should not have new lines after Restylane

+1

A few things. Restylane should not cause any new lines. It should be smooth and natural. It also sounds like you may need evaluation by your cosmetic surgeon. 

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

The new line could be due to too superficial an injection of the Restylane

+1

Although the other doctors are right, it is unclear what caused you to have a secondary line it could be caused by too superficial an injection into the so-called dermis. This is too close to the skin in my opinion to put the product.  I see this unfortunately very often after other physicians' injections.  It also could be the fact that you have just another line in the cheek that was not sufficiently addressed known as the malar ligament that becomes more pronounced as we get older and in my opinion is a critical area to fill with Restylane, fat, or another product.  hope that helps.

best,

dr. sam lam
dallas, texas

Web reference: http://www.lamfacialplastics.com/procedures/skin-resurfacing-and-fillers/

Dallas Facial Plastic Surgeon
4.5 out of 5 stars 38 reviews

Restylane injections for nasolabial folds usually include cheek fillers

+1

Restylane injections for nasolabial folds usually include cheek fillers. By ehancing the cheek, more elevation a support is created which complements the nasolabial fold.

Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Restylane creating new lines? Maybe so. But don't panic.

+1

Restylane and other fillers can force skin to fold in new ways around the areas where they are placed. This is why injection is really an art and not a science, and must be done by an experienced, properly trained facial anatomy specialist like a board-certified dermatologist or plastic surgeon. Luckily, the hyaluronic acid fillers are forgiving, and can often be massaged into better position, dissolved by hyaluronidase, or shaped by the subtle addition of more filler to make a better contour. See your injector or a board-certified derm or plastic surgeon to work on this.

Web reference: http://www.JessicaKrantMD.com

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

New lines after restylane injections can have many causes

+1

I agree with my colleagues that it's impossible to say what has happened without photos or seeing you in person. However, this is likely a technical issue regarding how the product was injected and/ or where it was injected. I would return to your injector. It might be possible to inject a small additional amount of product to correct this issue or use hyaluronidase to remove some product.

Best wishes.

Stephen Weber MD, FACS

Web reference: http://weberfacialplasticsurgery.com/facial-dermal-fillers/

Denver Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

New Laugh Line after Restylane?

+1

Hi Harlem.  It would be hard to say without seeing before and after photos what is going on in your case.  What you are describing - the development of a new line in response to the injection - is certainly possible.  

Another possibility is that you did not have enough product injected.  We have never had a patient where we suggested half a syringe of Restylane.  If the person's lines were so minimal as to warrant this little product (1/2 syringe), we would probably suggest that they did not need it.  The minimum amount we suggest for this area is 1 syringe and we wonder if you had that amount if you would still see the same result.  If the issue is not the amount of product, you can always ask for your injector to reverse the injections with hyaluronidase.

Go back to discuss your issue with your injector and to discuss if you might be in need of additional product or a reversal.

Web reference: http://www.celibre.com/RestylaneInjectionsBeforeAfterPicturesPhotos.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Fillers to face

+1

It is diffiuclt to say what you are experiencing without an exam.  It is possible that with injection a different line is appearing or it is something that you did not notice before treatment.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Fillers for nasolabilal fold

+1

If you are unhappy with seeing another fold, you should see the physician who injected you to determine if this is temporary, or as a result of the filler.  An advantage of using Restylane or Juvederm is that hyaluronidase can be used to dissolve the product if there is an overcorrection or its effect is not considered aesthetically pleasing.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Restylane - new fold

+1

It's difficult to guess what is happening without examining you in person.  However, the reason is likely technical and has to do with where you product was placed.  Regardless, the product should slowly dissove in a few months.  I would recommend talking with your surgeon who performed the procedures - there may be a way for them to help make the new line disappear with either the placement of more product, or dissolving the old product.

Dr. Cat Begovic M.D.

Web reference: http://www.makeyouperfect.com

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Restylane in the Nasolabial Fold

+1

You may have had too much Restylane injected into the superior portion of the nasolabial fold. This should improve by itself over time. If it is very bothersome, you can have the treatment reversed with an injection of hyaluronidase.

I very much prefer using Radiesse to treat the nasolabial folds. It is a deeper injection than Restylane.  When Radiesse is properly injected by an experienced physician it will not only give a much more natural look but it is much longer lasting than Restylane as well.

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.